It has been a while since I last posted, however I have been following all and would like to wish everyone all the best for the festive season and forthcoming new year!
I am hoping for members to share experiences if relevant. My father commenced treatment with enzalutamide 1 year ago. (following 6 cycles of docetaxel, gleason 9 APCa) Around June this year his dose was dropped from the 4 tablets to 3 tablets daily to minimise his side effects of fatigue. He tolerated the medication very well and symptoms appeared to be under control. His PSA has remained stable at around 7 at each blood test and all in all appears to be in good health (considering), a definite improvement in general health and well being. Last month he was seen by a new oncologist, who reported on latest scan results taken in October. Results given were, PSA still remains around the same, hot spots at diagnosis found in pelvic bones are no longer visible, however, 2 lymph nodes behind the stomach (which were enlarged) have increased in size slightly to an extant where they believe it is the PCa and not due to infection. At this point the oncologist ceased the use of enzalutamide indicating it is no longer working and has prescribed 10 course of cabazitaxel due to commence in a few weeks time.
My father has now been without enzalutamide for around 4 weeks and doesn't start cabazitaxel for another 3 weeks. since stopping enzalutamide there has been an obvious change in his wellbeing, symptoms of discomfort have recurred, increased fatigue and nausea also and he is feeling slightly more unwell.
I guess my question is, from individuals experience, is it possible that the oncologist has made a knee jerk reaction to changes to 2 lymph nodes when other signs, symptoms and reduction in hot spots were indicated by taking him off enzalutamide. Personally I feel it was having a definite benefit, and why remove the drug, yet wait 6-7 weeks to commence chemo. My father is one not to argue with a professional advice, however I can't help but feel this decision is hasty and that the enzalutamide has been removed too soon, when was providing a benefit.
I hope my waffle makes sense and as always I appreciate any shared stories regarding treatment people have to offer.
Regards to all